Alert archive / Illinois / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Quad Cities, IA

April 17, 20134 counties in Illinois; Lee County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Apr 17, 2013, 3:08 PM CDT for 4 counties in Illinois; Lee County, Iowa. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:08 PM CDT (20:08 UTC)
Expired
Apr 17, 2013, 9:00 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:44 PM CDTHEAVY RAIN 1.9Augusta, ILCORRECTED LOCATION.
Apr 17, 5:55 PM CDTHEAVY RAIN 1.11 Ene Fort Madison, IASINCE 1030 AM. STILL RAINING.
Apr 17, 8:05 PM CDTHEAVY RAIN 2La Harpe, ILTOTAL FROM 4PM-8PM. LOW-LINE ROADS ARE STARTING TO TAKE ON WATER AND THE FIELDS ARE FLOODING.
Apr 17, 8:28 PM CDTHEAVY RAIN 1.752 Ne Colusa, IL15HR TOTAL SO FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WGUS53 KDVN 172008
FFWDVN
IAC111-ILC067-071-109-187-180200-
/O.NEW.KDVN.FF.W.0005.130417T2008Z-130418T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
  HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITIES OF...NAUVOO...CARTHAGE...
  SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF MACOMB...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 900 PM CDT

* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TERRE 
  HAUTE...STRONGHURST...RARITAN...ROSEVILLE...WESTERN ILLINOIS 
  UNIVERSITY...NIOTA...LA HARPE...DALLAS CITY...COLUSA...SCIOTA...
  PRAIRIE CITY...GOOD HOPE...BUSHNELL...BLANDINSVILLE...MONTROSE...
  DONNELLSON AND CROTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

&&

LAT...LON 4020 9140 4035 9146 4038 9142 4039 9149
      4044 9154 4045 9152 4046 9156 4052 9162
      4054 9162 4062 9172 4072 9116 4070 9111
      4073 9111 4085 9045 4027 9045 4028 9090
      4021 9091

$$
DMD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:55 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 17, 12:55 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1255 PM CDT WED APR 17 2013

.UPDATE...
ISSUED AT 1241 PM CDT WED APR 17 2013

TRAINING OF THUNDERSTORMS ALREADY TAKING PLACE ACROSS EASTERN IA
INTO NW IL WITH REPORTS OF SIGNIFICANT FLASH FLOODING AND WITH
RAINFALL AMOUNTS ALREADY OF 2 TO 3 INCHES IN SOME LOCATIONS. THIS
IS RAPIDLY TURNING INTO A SERIOUS FLASH FLOOD/FLOOD SITUATION IN
SOME AREAS. WITH A NEARLY STATIONARY FRONTAL BOUNDARY IN CENTRAL
MO AND PERSISTENT STRONG SOUTHERLY LOW LEVEL JET IMPINGING ON THE
FRONT...NUMEROUS THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE
THE REMAINDER OF THIS AFTERNOON AND TONIGHT. THE STRONGER STORMS
WILL ALSO PRODUCE LARGE HAIL. MAJOR SEVERE WEATHER OUTBREAK WITH
SIGNIFICANT TORNADOES APPEAR LIKELY ON THURSDAY BUT APPEARS TO BE
JUST EAST OF THE DVN CWA. WILL NEED TO MONITOR THIS THOUGH.

UPDATE ISSUED AT 946 AM CDT WED APR 17 2013

UPDATED THE FLASH FLOOD WATCH EARLIER TO BEGIN AT 9 AM THIS
MORNING FOR THE ENTIRE CWA...AND WILL BE IN EFFECT THROUGH
THURSDAY EVENING. SEVERE THUNDERSTORM WATCH ALSO IN EFFECT UNTIL
5 PM THIS AFTERNOON FOR MOST OF THE CWA. COPIOUS MOISTURE FROM
THE GULF WITH A STRONG SOUTHERLY LOW LEVEL JET RIDING UP OVER A
SLOW MOVING WARM FRONT IN SOUTHERN MO. SOUTH OF THE WARM FRONT
SURFACE DEW POINTS WERE AROUND 70. 850 MB DEW POINTS WERE 15C AT
KTOP AND 13C AT KILN. LIGHTNING PREVENTED A BALLOON LAUNCH HERE AT
KDVN.

NEWEST MODEL DATA SUGGESTS THE LOW LEVEL JET WILL PERSIST TODAY THROUGH
TONIGHT AND EVEN STRENGTHEN. THIS WILL RESULT IN CONTINUOUS
DEVELOPMENT OF THUNDERSTORMS AND WILL NEED TO KEEP AN EYE ON ANY
TRAINING OF THUNDERSTORMS WHICH WOULD RESULT IN FLASH FLOODING.
STILL EXPECT WIDESPREAD 2 TO 4 INCHES OF RAIN WITH 5+ INCHES IN
ANY PERSISTENT TRAINING OF STORMS. THIS AMOUNT OF RAIN WILL CAUSE
MODERATE TO MAJOR FLOODING ON MANY RIVERS OVER THE NEXT SEVERAL
DAYS. LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE IN
STRONGER THUNDERSTORMS TODAY AND TONIGHT.

&&

.SYNOPSIS...
ISSUED AT 310 AM CDT WED APR 17 2013

RADAR TRENDS AT 2 AM ARE SUPPORTING BEGINNING OF A MAJOR HEAVY
RAIN EVENT WITH FORCING TOOLS INDICATING TRAINING RISK OF STORMS
NEXT 24 HOURS. PRESSURE FALL PATTERNS INDICATE NEW MEXICO SURFACE
LOW TO MOVE NORTHEAST INTO FORECAST AREA TONIGHT. AREA DEWPOINTS
ARE RISING WITH POOLING ALONG WARM FRONT NOW MOVING NORTH INTO
MISSOURI. INITIALIZATION AND VERIFICATION COMBINED WITH LIFT...MCS
AND WAWT FORCING TOOLS COMBINED WITH ABOVE TRENDS SUPPORT OVERALL
FORCING OF UKMET AND EVOLUTION...HENCE TRENDING TOWARD HEAVY RAIN
WITH FLASH FLOODING RISK WITH TRAINING OF STORMS. WILL KEEP FLASH
FLOOD WATCH WITH MINOR CHANGES BUT WILL ADD RISK OF 4 TO 5 INCH
AMOUNTS WITH TRAINING OF STORMS THAT WOULD CAUSE SIGNIFICANT FLASH
FLOODING AND RIVER FLOODING RISKS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM CDT WED APR 17 2013

TODAY...MINOR CHANGES MADE. RAIN AND PERIODS OF EMBEDDED THUNDER
TO OVERSPREAD ALL THE AREA BY EARLY AFTERNOON. RAIN TOTALS TO RANGE
FROM AROUND .5 INCHES EAST TO LOCALLY OVER 1 INCHES BY EVENING IN
WESTERN SECTIONS. LARGE TEMPERATURE GRADIENT WITH UPPER 40S NW TO
WELL INTO THE LOWER 60S SE SECTIONS. EASTERLY WINDS WITH LATENT
HEAT RELEASE WILL GUST AT TIMES TO WELL OVER 20 MPH. CONDITIONS
FOR TRAINING OF STORMS SHOULD RAPIDLY INCREASE AFTER 21Z...OR 4 PM
AS SURFACE LOW MOVES NORTHEAST FROM MISSOURI.

TONIGHT...HEAVIEST RAINS SHOULD FALL DURING THIS PERIOD. LOCAL TOOLS
SUPPORT RISKS OF MULTIPLE EPISODES OF TRAINING OF STORMS SUGGESTED
WITHIN +/- 40 MILES OF A OTM-IOW-DBQ LINE UNTIL ABOUT 1-3 AM. PW
VALUES OVER 1.5 INCHES OVER A 6-10 HOUR PERIOD SUPPORTS 4 TO 5
INCH AMOUNTS ARE POSSIBLE. STRONG LOW LEVEL JET IS THE MAIN DRIVER
WHICH SMALL CHANGES WILL DECIDE WHERE AMOUNTS FALL AND HOW LONG
THESE HEAVY RAIN BANDS STAY STATIONARY. THESE AMOUNTS SUPPORT RISK
OF FLASH FLOODING THAT COULD BE SIGNIFICANT IN LOCAL AREAS. THESE
AMOUNTS WOULD ALSO RESULT IN MAJOR FLOODING OF RIVERS. HEAVY RAIN
SHOULD SLIDE EAST INTO EASTERN PORTIONS OF FORECAST AREA WELL AFTER
MIDNIGHT. THE SATURATION OF THE AIRMASS SHOULD LIMIT SEVERE WEATHER
RISK WITH SOME HAIL POSSIBLE IN STRONGEST STORMS AND GUSTY WINDS.
ALMOST ALL OF THE AREA TO RECEIVE HEAVY RAINS OF AN ADDITIONAL 1
TO NEAR 2 INCHES OUTSIDE OF TRAINING OF STORMS TONIGHT...MAINLY
ALONG AND WEST OF THE MISSISSIPPI. TEMPERATURES NEARLY STEADY MOST
LOCATIONS AS FRONTAL BOUNDARY STALLS ALONG THE AFOREMENTIONED
HEAVY RAIN AXIS.

NICHOLS

.LONG TERM...(THURSDAY THROUGH NEXT TUESDAY)
ISSUED AT 310 AM CDT WED APR 17 2013

THURSDAY...ASSESSING THE LATEST 00Z RUN SOLUTIONS...DEEP LIFT AND
CONVECTION TO BE ONGOING AND CONTINUING INTO THE MIDDAY PERIOD. THE
MODELS IN ACTUALLY DECENT AGREEMENT OF SUGGESTING CYCLOGENESIS/SFC
LOW OR MULTI-LOW COMPLEX TO PULL UP RIGHT ACRS THE CENTRAL CWA BY
MID THU MORNING...BEFORE PROPAGATING TOWARD SOUTHEAST WI BY THU
EVENING. THE MODELS ALSO IN AGREEMENT THAT UNUSUALLY HIGH PW/S OF
1.1 INCHES IN THE WEST AND UP TO 1.6 INCHES ALONG AND EAST OF THE
MS RVR TO PERSIST AND FUEL MORE HEAVY RAIN AT LEAST THROUGH EARLY
THU AFTERNOON BEFORE CONVECTIVE MASS STARTS TO PUSH EASTWARD BY
LATE AFTERNOON AND IN-WRAPPING DRY SLOT MAKES IT/S PUSH. ANOTHER
0.6 TO 1.2 INCHES POSSIBLE EAST OF THE MS RVR FROM 12Z-18Z THU
EXACERBATING ANY ONGOING FLOODING AND PUSHING OTHER RIVERS/STREAMS
OVER THE LIMITS. A CONVECTIVE LINE OF STRONG STORMS MAY BE ONGOING
AT THE START OF THE PERIOD PUSHING ACRS THE MS RVR...BUT EXTENT OF
DEEP COLUMN SATURATION AND TIME OF DAY SUGGEST THAT SVR THREAT MAY
BE MINIMAL LOCALLY IN THE SOUTHEASTERN THIRD OF TH DVN CWA...AND
BETTER CHANCES WELL OFF TO THE EAST OF THE LOCAL FCST AREA AS THE
LINEAR MCS LATER ENCOUNTERS DAYTIME HEATING ACRS THE EASTERN HALF
OF IL AND POINTS EASTWARD. MILD TEMPS IN THE 60S ALONG AND EAST OF
THE MS RIVER THU MORNING THROUGH EARLY AFTERNOON BEFORE LLVL COOL
CONVEYOR TAKES OVER AND DRY SLOT GUSTY WEST-SOUTHWEST WINDS. WILL
WALK OUT SOME PRECIP IN THE EAST BY THE LATE THU AFTERNOON...WITH
DRY SLOT POSSIBLY MAKING FOR A MAINLY DRY EVENING THROUGH 11 PM-
MIDNIGHT BEFORE DEVELOPING DEF- ZONE PRECIP SWATH TRIES TO PUSH
ACRS THE NORTHWESTERN HALF OF THE DVN CWA THROUGH 12Z FRI.

FRIDAY AND SATURDAY...WITH UPSTREAM COLD CORE UPPER TROF PUSHING IN
AND TOP-DOWN COOLING MACHINE IN FULL GEAR...PROFILES GO ALMOST
ENTIRELY TO ALL SNOW ACRS THE NORTH HALF OF THE CWA BY 09Z FRI. A
RAIN-SNOW DEF ZONE OR ALMOST ALL SNOW THROUGH MID FRI MORNING WILL
LOOK TO CONTINUE TO ENGULF THE CWA. MODEL QPF AND TIMING SUGGEST
THE POTENTIAL FOR 1 TO 2 INCHES OF SNOW NORTH OF I80...BUT AGAIN
MILD GROUND TEMPS AND TEMPS UP TO 1K FT AGL SUGGEST SNOW ACCUMULATION
WILL BE HARD TO COME BY WITH MAYBE A HALF INCH OF SLUSHY ACCUM/S
ON GRASSY OR ELEVATED SFC/S AT BEST THROUGH MID FRI MORNING.
LINGERING DEF ZONE PRECIP OR DIURNAL SHOWERS TO TREND BACK TO ALL
LIQUID AT SFC ARRIVAL BY MIDDAY OR EVEN LATE FRI MORNING. HIGH
TEMPS TO STRUGGLE FRI AND DEEP MIXING NEEDED TO MAKE IT EVEN TO
THE MID 40S. A RAW DAY WITH GUSTY CAA SFC WINDS OF 15 TO 25 MPH
AND GUSTS OVER 30 MPH. CANADIAN HIGH PRESSURE TO CENTER ACRS THE
CWA FRI NIGHT. IF SKIES CLEAR OUT AND SFC WINDS DECOUPLE...
POTENTIAL FOR SOME OF THE AREA TO HAVE A HARD FREEZE WITH LOWS AT
LEAST DOWN IN THE UPPER 20S BY EARLY SAT MORNING. MAY BE CLOSE TO
RECORD LOWS FOR APRIL 20TH AT A FEW OF THE CLIMATE SITES. DRY SAT
WITH ONGOING RIDGING AND HIGHS BACK AT LEAST IN THE LOWER 50S. THE
GFS BREAKS OUT LIGHT ELEVATED WAA RAIN WEST OF THE MS RVR LATER
SAT NIGHT WHILE THE ECMWF STAYS DRY THROUGH SUNDAY MORNING. THE
GFS MAY BE TOO AGGRESSIVE WITH THIS PRECIP LOOKING AT EXTENT OF SFC
AND UPPER RIDGING TO OVERCOME...DRY AIR AS WELL.

SUNDAY THROUGH TUESDAY...WARMER SUNDAY WITH TEMPS POSSIBLY BACK UP
INTO THE 60S AHEAD OF THE NEXT INCOMING SYSTEM IN FLATTENING STEERING
FLOW PATTERN ACRS THE MID CONUS. BROAD SCALE/LOW AMPLITUDE TROFFINESS
SETTLES ACRS THE PLAINS AND MID/UPPER MS RVR VALLEY ON MON...WITH
AND EMBEDDED FRONTAL SYSTEM POSSIBLY BRINGING MORE RAIN TO THE AREA
TO START OFF THE WORK WEEK. WHERE THIS BOUNDARY EVENTUALLY LAYS OUT
WITH MORE UPPER TROF ENERGY TO PUSH INTO THE MID CONUS MAKES FOR A
VERY UNCERTAIN FCST INTO MID NEXT WEEK.    ..12..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1241 PM CDT WED APR 17 2013

IFR CIGS/VIS IN NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAIN
REMAINDER OF THIS AFTERNOON AND TONIGHT...INTO THURSDAY MORNING.
EAST TO SOUTHEAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
AFTERNOON BECOMING SOUTH TONIGHT THEN SOUTHWEST ON THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 1241 PM CDT WED APR 17 2013

A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. TREMENDOUS MOISTURE CONTENT OF THE
ATMOSPHERE WILL MEAN TORRENTIAL RAIN IN THUNDERSTORMS. 6+ INCHES
OF RAIN WILL BE LIKELY WHERE TRAINING STORMS OCCUR WITH MANY
LOCATIONS RECEIVING AT LEAST 2 TO 4 INCHES OF RAIN. MANY RIVERS
WILL BE GOING INTO MODERATE TO MAJOR FLOOD...INCLUDING THE
MISSISSIPPI RIVER...OVER THE NEXT SEVERAL DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.

&&

UPDATE...HAASE
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...12
AVIATION...HAASE
HYDROLOGY...HAASE
Hazardous weather outlook, Apr 17, 10:16 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT WED APR 17 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS
THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT
WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP
TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY
AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY
SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING
SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD
AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS
FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO
OCCUR.

SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF
THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT
RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL
AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD
BE APPRECIATED.

HAASE

In the hours before

Local storm report, Apr 17, 2:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
249 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             2 S COLCHESTER          40.40N 90.79W
04/17/2013  M0.88 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

OLSEN
Local storm report, Apr 17, 2:54 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             2 NNE PLYMOUTH          40.32N 90.91W
04/17/2013  E0.88 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL ESTIMATED VIA COWORKER HEADED
            HOME.

&&

OLSEN
Local storm report, Apr 17, 2:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             1 S MACOMB              40.46N 90.68W
04/17/2013  M0.50 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            STARTED 3-4 MIN AGO.

&&

OLSEN
Local storm report, Apr 17, 2:59 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
259 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 WSW MACOMB            40.46N 90.76W
04/17/2013  M1.00 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

OLSEN
Local storm report, Apr 17, 3:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HAIL             MACOMB                  40.47N 90.68W
04/17/2013  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            PEA TO PENNY SIZED HAIL. MOST OF THE STONES WERE PENNY
            SIZED.

0258 PM     HAIL             SW COLCHESTER           40.42N 90.80W
04/17/2013  M0.75 INCH       MCDONOUGH          IL   TRAINED SPOTTER

&&

DC
Local storm report, Apr 17, 3:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
303 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       1 N VAN HORNE           42.02N 92.09W
04/17/2013  M1.21 INCH       BENTON             IA   TRAINED SPOTTER

            STORM TOTAL SINCE 5AM.

&&

OLSEN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 6:51 AM CDTSpecial Weather StatementDVNHenderson, McDonough, Warren54 min
Apr 17, 8:52 AM CDTSpecial Weather StatementDVNCarroll, Stephenson53 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNWhiteside9 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNHenry, Rock Island18 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNRock Island, Whiteside7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNRock Island7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNHancock14 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNHancock35 days
Apr 17, 12:07 PM CDTFlash Flood WarningDVNRock Island6 hr
Apr 17, 12:22 PM CDTFlash Flood WarningDVNCarroll, Whiteside6 hr
Apr 17, 12:33 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer42 min
Apr 17, 2:22 PM CDTSpecial Weather StatementDVNMcDonough53 min
Apr 17, 2:25 PM CDTSpecial Weather StatementDVNBureau65 min
Apr 17, 2:44 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough, Warren46 min
Apr 17, 3:26 PM CDTSevere Thunderstorm WarningDVNHancock, Henderson, McDonough, Warren49 min
Apr 17, 5:17 PM CDTSpecial Weather StatementDVNHancock, Henderson58 min
Apr 17, 6:21 PM CDTRiver Flood WarningDVNHancock, McDonough6 days
Apr 17, 4:44 AM CDTSpecial Weather StatementDVNJefferson46 min
Apr 17, 6:28 AM CDTSpecial Weather StatementDVNMuscatine62 min
Apr 17, 8:40 AM CDTSpecial Weather StatementDVNJefferson50 min
Apr 17, 9:16 AM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Washington44 min
Apr 17, 10:03 AM CDTSpecial Weather StatementDVNJohnson, Jones57 min
Apr 17, 10:47 AM CDTSevere Thunderstorm WarningDVNCedar, Jefferson, Johnson, Louisa, Muscatine, Washington43 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNIowa, Johnson8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNKeokuk6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee7 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNVan Buren4 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLee5 days
Apr 17, 11:32 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Apr 17, 12:48 PM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Louisa, Van Buren6 hr
Apr 17, 3:52 PM CDTSevere Thunderstorm WarningDVNLee, Van Buren38 min
Apr 17, 4:29 PM CDTSpecial Weather StatementDVNDes Moines, Lee46 min

Nearby

Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.